North Carolina, 2005Damaging Wind in North Carolina, August 4, 2005
August 4, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 4, 2:30 PM EST, 2 hours earlier.
Area forecast discussion, Aug 4, 2:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT THU AUG 4 2005
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...DIFFERENTIAL
HEATING AND OROGRAPHIC EFFECTS ONCE AGAIN TRIGGERING WIDELY SCATTERED
SLOW MOVING THUNDERSTORMS. ACTIVITY WILL DECREASE WITH LOSE OF
HEATING THIS EVENING. HIGH PRESSURE ACROSS THE GREAT LAKES FRIDAY
AND SATURDAY HELPS PUSH WEAK FRONTAL BOUNDARY INTO MRX CWA FOR THE
WEEKEND. INCREASED MOISTURE FRI AFTN INTO SAT WILL RESULT IN MORE
CLOUD COVER AND SHOWERS ACTIVITY. FORECAST CLOUD COVER AND MAX TEMPS
FOR SATURDAY POSSIBLY TOO PESSIMISTIC AND MAY BE ADJUSTED IN LATER
PACKAGES. TEMPS COOL TO NORMAL.
.LONG TERM....(SUNDAY THROUGH THURSDAY)...FRONT STALLS ACROSS THE
REGION ON SUNDAY...SHOULD BRING SCATTERED ACTIVITY FROM SUNDAY
THROUGH WEDNESDAY...MAINLY DIURNAL. DRIER WEATHER PUSHING IN
WEDNESDAY NIGHT AND THURSDAY...MAY STILL SEE SOME ISOLATED ACTIVITY
ON THURSDAY SO WILL ADD 20 POPS FOR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 92 70 88 / 10 20 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 91 69 87 / 10 20 20 30
OAK RIDGE, TN 68 92 69 86 / 10 20 20 30
TRI CITIES AIRPORT, TN 64 90 66 84 / 10 30 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
SON/GH
Hazardous weather outlook, Aug 4, 4:15 AM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT THU AUG 4 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-051000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
515 AM EDT (415 AM CDT) THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
Thunderstorm Wind, Cherokee
- When
- August 4, 4:30 PM EST to 4:45 PM EST
- Where
- Cherokee County, 5 mi E of Murphy
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -83.950
Several trees down near Murphy
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470409.